Please use this identifier to cite or link to this item:
- Pituitary Apoplexy After a Single Dose of Long-Acting Octreotide
- Universidade Estadual Paulista (UNESP)
- Universidade de São Paulo (USP)
- Universidade Federal de São Paulo (UNIFESP)
- Pituitary apoplexy (PA) is a rare and potentially life-threatening syndrome resulting from an acute infarction or hemorrhage of the pituitary gland. Although the pathogenesis is not fully understood, some predisposing factors such as pituitary stimulation tests, diabetes mellitus, anticoagulant or antiplatelet aggregation therapy, head trauma, and high blood pressure may play a role in its pathophysiology. Octreotide is the mainstay of medical treatment for acromegaly. The majority of reported complications of octreotide therapy are gastrointestinal. We report the case of a 51-year-old acromegalic woman who developed pituitary apoplexy within the context of high blood pressure and a single dose of long-acting octreotide. Our data suggest that the combination of hypertension and octreotide therapy enhances the risk of pituitary apoplexy.
- Endocrinologist. Philadelphia: Lippincott Williams & Wilkins, v. 20, n. 1, p. 15-16, 2010.
- Lippincott Williams & Wilkins
- pituitary apoplexy
- Acesso restrito
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.